Annals of Global Analysis and Geometry

, Volume 26, Issue 2, pp 175–199 | Cite as

Immersions of Surfaces in Spinc-Manifolds with a Generic Positive Spinor

  • Andrzej Derdzinski
  • Tadeusz Januszkiewicz


We define and discuss totally real and pseudoholomorphic immersions of real surfaces in a 4-manifold which, instead of an almost complex structure, carries only a “framed spinc-structure,” that is, a spinc-structure with a fixed generic section of its positive half-spinor bundle. In particular, we describe all pseudoholomorphic immersions of closed surfaces in the 4-sphere with a standard framed spin structure.

spinc-structure totally real immersion pseudoholomorphic immersion 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chen, B.-Y. and Ogiue, K.: On totally real submanifolds, Trans. Amer. Math. Soc. 193 (1974), 25–266, MR 49 #11433, Zbl 0286.53019.Google Scholar
  2. 2.
    Derdzinski, A. and Januszkiewicz, T.: Totally real immersions of surfaces, in preparation.Google Scholar
  3. 3.
    Griffiths, P. and Harris, J.: Principles of Algebraic Geometry, Interscience, New York, 1978, MR 80b:14001, Zbl 0408.14001.Google Scholar
  4. 4.
    Gromov, M.: Partial Differential Relations, Ergebnisse, series 3, Vol. 9, Springer-Verlag, Berlin-New York, 1986, MR 90a:58201, Zbl 0651.53001.Google Scholar
  5. 5.
    Kirby, R.: Talk at an Orsay conference, Late June 1999.Google Scholar
  6. 6.
    Lawson, H. B., Jr. and Michelsohn, M.-L.: Spin Geometry, Princeton University Press, Princeton, 1989, MR 91g:53001, Zbl 0688.57001.Google Scholar
  7. 7.
    Milnor, J.: Spin structures on manifolds, L'Enseignement Math. 9 (1963), 19–203, MR 28 #622, Zbl 0116.40403.Google Scholar
  8. 8.
    Moore, J. D.: Lectures on Seiberg-Witten Invariants, 2nd ed., Lecture Notes in Math. no. 1629, Springer, New York, 2001, MR 2002a:57043.Google Scholar
  9. 9.
    Scorpan, A.: Nowhere-zero harmonic spinors and their associated self-dual 2-forms, Commun. Contemp. Math. 4 (2002), 4–63, MR 1 890 077 (2003c:53064).Google Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Andrzej Derdzinski
    • 1
  • Tadeusz Januszkiewicz
    • 1
    • 2
    • 3
  1. 1.Department of MathematicsOhio State UniversityColumbusU.S.A.
  2. 2.Mathematical InstituteWrocław UniversityWrocławPoland;
  3. 3.Mathematical InstitutePolish Academy of SciencesPoland

Personalised recommendations